Top
20
Doctor insights on: Can Antibiotics Bring On Hyperthyroidism

Share
1

1
Can being on antibiotics change the outcome of a blood test? Can antibiotics mask infection (eg. Appendicitis, etc.)?

Can being on antibiotics change the outcome of a blood test?  Can antibiotics mask infection (eg. Appendicitis, etc.)?

Yes: Do not know what "blood test" you are referring to, but the answer is yes for some. Antibiotics can mask the clinical manifestations of infection without curing the process, including appendicitis. ...Read more

Dr. Susan Wingo
520 doctors shared insights

Overactive Thyroid (Definition)

Hyperthyroidism, often called "overactive thyroid," is a condition where the thyroid secretes too much of the thyroid hormones. Common symptoms include heat intolerance, increased appetite, ...Read more


2

2
How can I counteract GERD symptoms on antibiotics?

How can I counteract GERD symptoms on antibiotics?

Not clear: Gerd is generally an anatomic disorder of the "valve" between esophagus and stomach. However, antibiotic regimens are used to treat h. Pylori infection in the stomach that is related to gastritis and ulcer disease. ...Read more

4

4
What were common remedies you grew up with to take care of cold, flu, and respiratory problems?

What were common remedies you grew up with to take care of cold, flu, and respiratory problems?

Fluids and rest: The basis of treatment was rest and fluids. At that time Aspirin was used for children but is is no longer used for flu like illnesses due to its association with reyes syndrome. Decongestants as nasal sprays and orlly will help. Now Acetaminophen and Ibuprofen and used to treat fever adn muscle aches. Using a vaporizor may help break up congestion and ease respiratory symptoms. ...Read more

7

7
How to help 2ndary adrenal insuff during prednisone taper.Down to 5mg & feel foggy,exhausted,& thirsty all the time.Home remedies,diet?Will it go away

How to help 2ndary adrenal insuff during prednisone taper.Down to 5mg & feel foggy,exhausted,& thirsty all the time.Home remedies,diet?Will it go away

Call Doctor now: It appears that you are not producing enough cortisone to support your body function. Suggest that you go back to the dose of prednisone which did not cause these symptoms immediately until you can get hold of your doctor. Adrenal insufficiency is a serious issue and t everyone's adrenal function recovers at a different rate. ...Read more

8

8
Yeast rash on back was diagnose as bacterial and as eczema and I was given antibiotics and steroids which made it worse.I'm pregnant how to treat?

Yeast rash on back was diagnose as bacterial and as eczema and I was given antibiotics and steroids which made it worse.I'm pregnant how to treat?

See a dermatologist: Confused question reflects a confused Dr who should have sent you to a dermatologist. Do you have infection or eczema or something else? Which antibiotics? Which steroids? Is the rash confined to your back? Does it itch? How bad? How long? Ever before? ...Read more

See 1 more doctor answer
11

11
Can starting or stopping methimazole cause rashes on your body?

Can starting or stopping methimazole cause rashes on your body?

Yes: Methimazole can cause a rash in the body. Hyperthyroid can also cause a rash in the body so starting or stopping this medication can cause rash. ...Read more

See 1 more doctor answer
12

12
On my 5th SEVERE ear infection in 8 months! Always lead to antibiotics and pain meds. Can i request tubes as a adult to help prevent these??

On my 5th SEVERE ear infection in 8 months! Always lead to antibiotics and pain meds. Can i request tubes as a adult to help prevent these??

Yes you can!: Even adults can have BMT tubes by the head and Neck surgeons when infections in the ears > 7/year. You can have your internist refer to H & N MD or make a virtual appt with head and neck specialist for further instructions. Welcome to healthtap, Dr. Ivy Fisher ...Read more

13

13
What medical condition causes boils to appear on your body consistantly even on the paraneal area. Rash on testicles have taken antibiotics and use skin creams, noting has seem to work..Please help

What medical condition causes boils to appear on your body consistantly even on the paraneal area. Rash on testicles have taken antibiotics and use skin creams, noting has seem to work..Please help

It : It sounds as though you may have a skin infection with abscesses or "boils". These usually start out as tender, red areas which become hard and then eventually develop a "head" of white pus. Once this drains, the area usually heals on its own. Most of these are caused by staphylococcus aureas, a common bacteria found on the skin. Occasionally, however, the can be caused by mrsa, the antibiotic resistent kind of staph bacteria. No one knows why some people are susceptible to getting boils while others are not. There is a type of neutrophil-associated immune deficiency that can predispose you to boils, so it might be worth getting tested. Next time you develop one of these infections, start out by applying warm compresses to the area to help draw the infection out. Then, you should go to your doctor so that they can drain it, test for what bacteria is causing it and be able to treat you appropriately - sometimes with antibiotics, sometimes just with drainage. If you ever develops fever, chills, or feels ill with this infection, call your doctor immediately. You can try and prevent these infections by practicing good hygiene and using anti-bacterial soaps. Some doctors also advocate bathing once a week with a 1/4 cup of bleach in a half-full bathtub or washing with chlorhexadine to decrease the bacterial count on your skin. You may also want to consider using intranasal bactroban (mupirocin) twice a day for a month to eliminate the staph bacteria living in your nose. Your doctor may have other suggestions for prevention. Good luck! ...Read more

15

15
Can you safely do prescription meds ALONG with nutrient supplements to treat high TSH levels? My just went from 13.63 in Jan, 9.69 in May, to 14.74 .

Can you safely do prescription meds ALONG with nutrient supplements to treat high TSH levels? My just went from 13.63 in Jan, 9.69 in May, to 14.74 .

Nutrient supplements: Hi. Nutrient supplements don't do ANYTHING to treat a failing thyroid gland. Spend your hard earned money on them if you want. However, if you want to treat your hypothyroidism, you will REQUIRE prescription medicine in most countries. You need to replace the missing thyroid hormone with...drumroll, you guessed it...thyroid hormone. In the US and most countries, that requires a prescription. ...Read more

18

18
Can the use of dexamethasone cause thyroid to either go high or low, give your body thyroid issues? Used it for high dhea levels to try & get pregnant

Can the use of dexamethasone cause thyroid to either go high or low, give your body thyroid issues? Used it for high dhea levels to try & get pregnant

Depends on the dose: Very high dose steroids can decrease the secretion of tsh, the hormone that makes the thyroid make more thyroid hormone. They can also decrease the conversion of thyroid hormone t4, to its more active form, t3 (liothyronine). ...Read more

20

20
How can I get reactive hypoglycemia under control with having addison's disease? Can it be brought on by steroids?

How can I get reactive hypoglycemia under control with having addison's disease? Can it be brought on by steroids?

Addison's: Hypoglycemia can be a symptom associated with untreated addison's disease. Once you are on adequate steroid replacement, hypoglycemia should not be a problem. You may want to see an endocrinologist about this. ...Read more

Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


Dr. Susan Wingo
553 doctors shared insights

Hyperthyroidism (Definition)

A medical condition that lowers the level of thyroid hormone to a point where the patient has a marked ...Read more